A forum specifically for patients only to use (e.g. newly diagnosed, recovering from surgery, having chemotherapy or patients in follow up).

Moderator: volmod

LindaH
Posts: 186
Joined: Tue Jan 15, 2013 8:12 pm

The Stent

Postby LindaH » Wed Jul 10, 2013 3:48 pm

Hi,

How would I know if the stent - which was inserted to help drain away the bile in my pancreas - had ...erm...gone?

It was still there when I had a CT scan on May 17th, it's just that I've been experiencing a tiny bit of stomach pain...only really mild....but a bit like it was before I knew I had an Alien in my pancreas. I'm hosting this "Alien" for a little while until someone helps me to kill the b*gger.

Perhaps I'm being a bit paranoid. I suppose the tummy pain could be because of the iron tablets I've been taking, after all; it does say on the iron tablet leaflet that ...quote: can cause stomach pain.

I was just wondering if I would know that the stent had gone because the tumour has reduced in size.

Thanks

Linda

J_T
Posts: 954
Joined: Sun Mar 24, 2013 8:15 am

Re: The Stent

Postby J_T » Wed Jul 10, 2013 3:59 pm

Dont think they can dislodge Linda, not sure, but wouldnt you get jaundice if there was no stent?

Bee
Posts: 219
Joined: Fri May 03, 2013 9:39 pm

Re: The Stent

Postby Bee » Wed Jul 10, 2013 4:31 pm

Linda,
I am no expert but I don't think it can disappear, I am sour we were told its several centimetres long!
Bee

MSH
Posts: 228
Joined: Tue Apr 30, 2013 11:03 pm

Re: The Stent

Postby MSH » Wed Jul 10, 2013 4:37 pm

Linda it's unlikely to have dislodged. My stent was metallic which I think is necessary for the chemo, it was about 3 cms long and spring loaded.

LindaH
Posts: 186
Joined: Tue Jan 15, 2013 8:12 pm

Re: The Stent

Postby LindaH » Wed Jul 10, 2013 7:07 pm

Thank you everyone. I think it's probably the iron tablets causing my tummy ache, so will just take it every other day.

Linda

PCUK Nurse Dianne
Posts: 284
Joined: Tue Aug 14, 2012 3:29 pm

Re: The Stent

Postby PCUK Nurse Dianne » Thu Jul 11, 2013 11:47 am

Hi Linda,

Hope you are feeling better now. Sometimes the plastic stents are known to dislodge, however people often recognise this by pain, sometimes increased nausea or vomiting, and generally unwell. Also yes if it had moved completely out of the bile duct you may have some signs of obstruction as previously, so some signs of jaundice may recur. As Mike has suggested, if it is a metal stent that you have, they tend not to move so easily.

Feel free to email, how is your Creon dosage going, or have you changed anything in your diet recently? Certainly it may be the iron tablets, they are known to make people feel 'a bit off colour' unfortunately. Are you taking any orange juice or vitamin C with it, this will help to metabolize the iron better, and may also help with any 'iron related symptoms'.

Feel free to send us an email if this does not improve over the next few days Linda.

Best wishes,

Dianne
Support Team